Indiana, 2002Damaging Wind in Indiana, June 5, 2002
June 5, 2002 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 5, 1:00 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT WED JUN 5 2002
MAIN CONCERNS FOR THIS FORECAST ARE EVOLUTION OF CONVECTION THIS
AFTERNOON AND TONIGHT.
CLUSTER OF STORMS CONTINUES TO PROGRESS EASTWARD ACROSS CENTRAL
PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON. THESE STORMS
HAVE BEEN STRONG...BUT SEVERE REPORTS HAVE BEEN DIFFICULT TO COME
BY. THE AIRMASS AHEAD OF THE CONVECTION IS NO MORE UNSTABLE THAN
THAT WHICH IS CURRENTLY FEEDING THE STORMS. THEREFORE SHOULD
CONTINUE TO SEE PULSY STRONG/SEVERE STORMS WITH ISOLATED DAMAGING
WINDS AND MARGINAL HAIL EVENTS AS THE STORM SYSTEM MOVES EAST ACROSS
WESTERN KENTUCKY.
THERE SHOULD BE AN END TO THE PRECIPITATION THIS AFTERNOON OR EARLY
EVENING BEHIND THIS AREA OF CONVECTION. HOWEVER...THE AVN AND
MESOETA CONTINUE TO INDICATE A GOOD AREA OF UPPER DIVERGENCE IN
ASSOCIATION WITH THE MAIN MID/UPPER LEVEL TROUGH MOVING OVER THE
AREA MAINLY AFTER MIDNIGHT TONIGHT. SHOWALTER INDICES ARE SLIGHTLY
NEGATIVE...SO SOME MORE THUNDER WILL BE POSSIBLE...WITH THE BEST
CHANCE IN THE SOUTHEAST HALF OF THE FORECAST AREA NEARER THE SURFACE
FRONT. THIS FORCING WILL EXIT SOUTHEAST ZONES SHORTLY AFTER SUNRISE
TOMORROW. POPS FOR TONIGHT WILL BE INTERESTING GIVEN TWO EVENTS AND
CURRENT SEVERE WATCH.
CLOUDS SHOULD CLEAR OUT QUICKLY TOMORROW WITH TEMPERATURES BEING
MUCH MORE BEARABLE WITH HIGHS AROUND 80 IN MOST LOCATIONS. HIGH
PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION THROUGH
SATURDAY. TEMPERATURES WILL GRADUALLY WARM UP INTO THE WEEKEND.
THE POSSIBILITY OF CONVECTION WILL RETURN TO THE AREA ON SUNDAY AS
LOW-LEVEL MOISTURE SURGES NORTHWARD ACROSS THE AREA. THE NEXT FRONT
WILL MOVE ACROSS THE AREA ON TUESDAY. SO LOOK FOR A GENERAL CHANCE
OF CONVECTION ON MONDAY...WITH A CHANCE OF MORE WIDESPREAD STORMS
WITH THE FRONT ON TUESDAY. WEDNESDAY WILL LIKELY BE MOSTLY
SUNNY...DRIER AND COOLER.
AS FOR MOS...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE.
.PAH...NONE.
DRS
In the hours before
Special weather statement, Jun 5, 10:29 AM CST, 2 hours 56 minutes before
MOZ086-087-100-107>111-051700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 AM CDT WED JUN 5 2002
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS TO 45 MPH...
AND POSSIBLY SMALL HAIL WILL MOVE THROUGH POPLAR BLUFF...
HENDRICKSON...QULIN...AND FISK BEFORE NOON.
IF YOU ARE IN THE PATH OF THESE STORMS TAKE SHELTER INDOORS UNTIL
THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
KH
Special weather statement, Jun 5, 11:46 AM CST, 1 hour 39 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-051900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT WED JUN 5 2002
A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF
45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA
THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE
FROM PETERSBURG INDIANA THROUGH HARRISBURG ILLINOIS AND PADUCAH TO
NEW MADRID. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH
WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH.
THE STRONGEST STORMS WILL MOVE SOUTH AND EAST OF THE WABASH AND OHIO
RIVERS AROUND 3 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN
THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE
PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED.
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
KH
Special weather statement, Jun 5, 1:02 PM CST, 23 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-052000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CDT WED JUN 5 2002
A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF
45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA
THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE
FROM EVANSVILLE INDIANA THROUGH MARION KENTUCKY TO MAYFIELD.
THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE
INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH.
THE STRONGEST STORMS WILL REACH PENNYRILE PARKWAY IN WEST KENTUCKY
BY 4PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES
WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE
STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS
AND POSSIBLE WARNINGS.
Thunderstorm Wind, Vanderburgh
- When
- June 5, 1:25 PM CST
- Where
- Vanderburgh County, Evansville
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.983, -87.550
Power lines were down on the north side of Evansville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Vermont, June 5, 2002$108,000 · F2 · 4 events
- Flash Flood and Hail in Pennsylvania, June 5 to 6, 20025 injured · $241,000 · 0.88 in hail · 15 events
- Hail and Damaging Winds in New York, June 5, 2002$445,000 · 2 in hail · 21 events
- Tornado and Hail in Pennsylvania, June 5, 2002$250,000 · F1 · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2002$299,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Maryland, June 5, 20023 injured · $110,000 · 1.5 in hail · 9 events
- Flooding and Hail in Georgia, June 5, 20022 injured · $71,000 · 0.75 in hail · 11 events
- Tornado in Florida, June 5, 2002$150,000 · F0 · 1 event
- Damaging Wind in New York, June 5, 2002$150,000 · 50 kt wind · 1 event
- Tornado in Connecticut, June 5, 2002$40,000 · F1 · 1 event
- Hail and Damaging Winds in Virginia, June 5, 2002$69,000 · 1.75 in hail · 12 events
- Lightning Strike in North Carolina, June 5, 2002$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294420.